Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 20, 2017, 8:21 PM EDT for Jefferson County, Taylor County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2017, 8:21 PM EDT (00:21 UTC)
- Expired
- Aug 20, 2017, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1874 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
016
WWUS82 KTAE 210021
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
821 PM EDT SUN AUG 20 2017
FLZ018-019-028-118-128-210115-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
821 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...TAYLOR AND WESTERN
MADISON COUNTIES UNTIL 915 PM EDT...
At 821 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 8 miles northwest of
Madison to near Dowling Park. Movement was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms and
gusty winds are also likely ahead of any rainfall.
Locations impacted include...
Monticello, Perry, Greenville, Pinland, Cody, Hells Half Acre, Jug
Island, Ebb, Lamont, Eridu, Nash, Cabbage Grove, Thomas City,
Drifton, Scanlon, Casa Blanco, Dekle Beach, Jack Lee Island,
Waukeenah and Foley.
LAT...LON 2974 8360 2990 8371 3007 8403 3007 8407
3044 8407 3046 8404 3052 8404 3052 8398
3055 8399 3059 8360 2963 8341
TIME...MOT...LOC 0021Z 065DEG 15KT 3053 8354 3032 8325
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 20, 7:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 20, 7:36 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 736 PM EDT Sun Aug 20 2017 .AVIATION [Through 00Z Tuesday]... Scattered storms along the north FL and east coast seabreeze currently near ECP, TLH, and VLD are expected to dissipate over the next two hours. VFR conditions are expected overnight at most TAF sites, with the exception of VLD where a few hours of MVFR-IFR vsbys will be possible around sunrise once again. Then in the afternoon, scattered thunderstorms will develop across north FL and spread inland. && .PREV DISCUSSION [237 PM EDT]... .NEAR TERM [Through Tonight]... A few storms will be possible through early evening over the Big Bend. Otherwise, dry and warm conditions are expected overnight. .SHORT TERM [Monday Through Tuesday Night]... An upper low over the Gulf of Mexico will continue tracking west away from the region through the short term period. Another weak trough off the Florida East Coast will also track west beneath a ridge of high pressure over the Carolinas. This approaching trough will increase cloud cover on Monday along with the chance for afternoon showers and thunderstorms. With this disturbance nearby on Tuesday, expect a similar distribution of rain chances in the afternoon with PoPs around 40 percent. High temperatures both days will generally be in the lower 90s. .LONG TERM [Wednesday Through Sunday]... The long term period will start with the region between an approaching tropical wave off the Florida East Coast and a steadily steepening Eastern CONUS trough extending down into the Mid South. Initially, rain chances on Wednesday and Thursday will be near normal for late August, but as the trough amplifies and drops further south, rain chances will increase by Friday as a weak frontal boundary drops into the region from the north. There are some models that support bringing this frontal boundary down to the Florida border, allowing some drier air to enter South Georgia. Whether the front makes it that far south or not, no model has the boundary clearing the forecast area, which suggests at minimum a potentially wet pattern. Thus, rain chances from Friday through the end of the period are above climatology. High temperatures early in the period will be in the lower 90s, and then drop into the upper 80s to near 90 with all the anticipated storms and cloud cover. .MARINE... Generally light winds and low seas are expected through the next several days. .FIRE WEATHER... Outside of marginally low dispersions across the Big Bend of Florida this afternoon, hazardous fire weather conditions are not expected through the next week. .HYDROLOGY... Rain chances will return to normal this week, suggesting that at least some localized heavy rainfall will be possible with the strongest storms. However, there are no widespread flood concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 75 93 75 / 20 40 10 40 10 Panama City 79 89 77 90 78 / 20 40 10 40 10 Dothan 75 92 74 93 74 / 10 50 10 40 10 Albany 75 92 74 93 75 / 10 30 10 40 10 Valdosta 74 90 73 94 73 / 30 30 10 40 10 Cross City 74 91 74 94 74 / 30 30 10 20 10 Apalachicola 78 89 77 90 76 / 20 30 20 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Moore MARINE...Godsey FIRE WEATHER...Moore HYDROLOGY...Godsey
In the hours before
Special weather statement, Aug 20, 7:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
714 PM EDT SUN AUG 20 2017
FLZ029-210000-
Lafayette FL-
714 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE COUNTY UNTIL 800 PM
EDT...
At 714 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Bell, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Branford, Cooks Hammock, Grady, Hatch Bend, San Pedro Junction,
Alton and Fletcher Springs.
LAT...LON 2982 8291 2982 8333 3011 8322 3010 8318
3011 8316 3010 8313 3010 8312 3009 8311
3008 8307 3007 8307 3005 8303 3001 8300
2999 8296 2996 8295 2996 8293 2989 8292
2990 8290 2988 8289 2988 8288 2986 8288
TIME...MOT...LOC 2314Z 106DEG 22KT 2983 8288
42-DVDLocal storm report, Aug 20, 7:19 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM EDT SUN AUG 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG NAYLOR 30.91N 83.08W
08/20/2017 LOWNDES GA PUBLIC
TREES DOWN NEAR NAYLOR
&&
EWESTONSpecial weather statement, Aug 20, 7:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
728 PM EDT SUN AUG 20 2017
FLZ034-210000-
Inland Dixie FL-
728 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DIXIE COUNTY UNTIL 800
PM EDT...
At 728 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Bell, moving west at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fletcher, Hines, Guaranto Springs and Clara.
LAT...LON 2981 8293 2980 8292 2977 8295 2976 8295
2974 8294 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2969 8296 2972 8335
2976 8334 2978 8332 2982 8332 2982 8291
TIME...MOT...LOC 2328Z 104DEG 17KT 2981 8295
42-DVDSpecial weather statement, Aug 20, 7:45 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
745 PM EDT SUN AUG 20 2017
FLZ019-210015-
Madison FL-
745 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON COUNTY UNTIL 815 PM
EDT...
At 745 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Blue Springs, or 9 miles west of Jennings,
moving southwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Madison, Lee, Hopewell, Cherry Lake, Hamburg, Hanson and Pinetta.
LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
3029 8323 3026 8324 3026 8347 3030 8347
3031 8353 3057 8361 3064 8336 3063 8328
3060 8326 3055 8326 3052 8324 3047 8324
3046 8322 3042 8322 3039 8317
TIME...MOT...LOC 2345Z 065DEG 22KT 3056 8325
42-DVDSpecial weather statement, Aug 20, 7:58 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
758 PM EDT SUN AUG 20 2017
FLZ019-028-029-034-128-134-210045-
Coastal Dixie FL-Inland Taylor FL-Madison FL-Inland Dixie FL-
Coastal Taylor FL-Lafayette FL-
758 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE...EASTERN
TAYLOR AND MADISON COUNTIES UNTIL 845 PM EDT...
At 758 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 7 miles northwest of
Blue Springs to near Cross City. Movement was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Madison, Cross City, Steinhatchee, Perry, Greenville, Branford,
Lee, Tennille, Shamrock, Clara, Cross City Airport, Old Town,
Hamburg, Buckville, Pinetta, Lovett, Jonesboro, Grady and Hatch Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2982 8293 2976 8295 2961 8297 2959 8294
2956 8295 2957 8334 2965 8344 3055 8365
3058 8360 3065 8361 3062 8327 3047 8324
3041 8319 3025 8325 3011 8323 3008 8307
2996 8293 2989 8292 2990 8290 2986 8288
TIME...MOT...LOC 2358Z 095DEG 25KT 3056 8331 2968 8306
42-DVDSpecial weather statement, Aug 20, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
821 PM EDT SUN AUG 20 2017
FLZ018-019-028-118-128-210115-
Inland Taylor FL-Coastal Jefferson FL-Inland Jefferson FL-Madison FL-
Coastal Taylor FL-
821 PM EDT SUN AUG 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...TAYLOR AND WESTERN
MADISON COUNTIES UNTIL 915 PM EDT...
At 821 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorms along a line extending from 8 miles northwest of
Madison to near Dowling Park. Movement was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms and
gusty winds are also likely ahead of any rainfall.
Locations impacted include...
Monticello, Perry, Greenville, Pinland, Cody, Hells Half Acre, Jug
Island, Ebb, Lamont, Eridu, Nash, Cabbage Grove, Thomas City,
Drifton, Scanlon, Casa Blanco, Dekle Beach, Jack Lee Island,
Waukeenah and Foley.
LAT...LON 2974 8360 2990 8371 3007 8403 3007 8407
3044 8407 3046 8404 3052 8404 3052 8398
3055 8399 3059 8360 2963 8341
TIME...MOT...LOC 0021Z 065DEG 15KT 3053 8354 3032 8325
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:07 PM EDT | Special Marine Warning | TAE | 83 min | |
| Aug 20, 9:26 PM EDT | Special Marine Warning | TAE | 64 min | |
| Aug 20, 10:07 PM EDT | Special Weather Statement | TAE | Leon | 38 min |
| Aug 20, 10:37 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 23 min |
| Aug 20, 11:15 PM EDT | Special Weather Statement | TAE | Liberty | 45 min |
| Aug 20, 11:26 PM EDT | Special Marine Warning | TAE | 94 min | |
| Aug 20, 11:49 PM EDT | Special Weather Statement | TAE | Calhoun | 41 min |
| Aug 21, 12:17 AM EDT | Special Marine Warning | TAE | 58 min | |
| Aug 21, 3:28 PM EDT | Special Weather Statement | TAE | Walton | 17 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.